Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 27, NWS Melbourne, FL

April 29, 20085 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 29, 2008, 3:29 AM EDT for 5 counties in Florida. It took effect at Apr 29, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 3:29 AM EDT (07:29 UTC)
In effect from
Apr 29, 2008, 12:00 PM EDT
Expired
Apr 29, 2008, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 290729
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
329 AM EDT TUE APR 29 2008

FLZ141-290830-
/O.CAN.KMLB.FW.A.0024.080429T1600Z-080430T0000Z/
COASTAL VOLUSIA-
329 AM EDT TUE APR 29 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

DRIER AIR WILL OVERSPREAD THE AREA TODAY BUT COOLER TEMPERATURES
AND A DEVELOPING ONSHORE FLOW WILL LIMIT THE RH FALL. MIN RH
VALUES MAY BRIEFLY DIP BELOW 40% NEAR THE COAST. HOWEVER...NORTH
WINDS 15 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED. 

A RED FLAG WARNING IS IN EFFECT FOR INTERIOR PORTIONS OF VOLUSIA
COUNTY THIS AFTERNOON.

$$

FLZ041-044>046-053-144-300000-
/O.UPG.KMLB.FW.A.0024.080429T1600Z-080430T0000Z/
/O.NEW.KMLB.FW.W.0027.080429T1600Z-080430T0000Z/
/O.NEW.KMLB.FW.A.0025.080430T1600Z-080430T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
329 AM EDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM
NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

A MUCH DRIER AIRMASS WILL OVERSPREAD PORTIONS OF CENTRAL FLORIDA
TODAY BEHIND A COLD FRONT. AS A RESULT...THERE IS A THREAT FOR
LONG DURATION OF CRITICAL RH VALUES ALONG WITH NORTH WINDS
AROUND 15 MPH. THE DRIEST AIR IS EXPECTED ACROSS LAKE AND
NORTHWEST VOLUSIA COUNTY WHERE MINIMUM RH VALUES ARE FORECAST TO
REACH BETWEEN 25 AND 30 PERCENT.

DRY CONDITIONS ARE EXPECTED TO PERSIST WEDNESDAY WITH 4 OR MORE
HOURS OF RH VALUES BELOW 35%. AS A RESULT...A FIRE WEATHER WATCH
HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE A THREAT FOR RAPID GROWTH OF ANY NEW OR EXISTING WILDFIRES. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$


KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:48 PM EDT, 6 hours 41 minutes earlier.

Area forecast discussion, Apr 28, 8:48 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
848 PM EDT MON APR 28 2008

.DISCUSSION...
COLD FRONTAL BOUNDARY CURRENTLY TO THE NORTHWEST OF THE AREA WILL
MOVE INTO CENTRAL FLORIDA OVERNIGHT AND PUSH SOUTH. LIMITED
MOISTURE AND INSTABILITY OVER CENTRAL FLORIDA ALLOWED FOR LESS
COVERAGE OF SHOWERS OVER THE REGION WITH ONLY A FEW THUNDERSTORMS
DEVELOPING. HAVE THEREFORE DECREASED POPS OVERNIGHT WITH SCATTERED
SHOWERS MENTIONED OVER THE NORTH AND ISOLATED SHOWERS OVER THE
SOUTH FOR THE NEXT FEW HOURS AND THEN ONLY ISOLATED SHOWERS
EXPECTED AS THE FRONT MOVES INTO CENTRAL FLORIDA LATE TONIGHT.
ALSO REMOVED THUNDERSTORM WORDING OVER LAND AS INSTABILITY IS TOO
WEAK.

&&

.AVIATION...MAINLY VFR OVERNIGHT. ANY ADDITIONAL SHOWERS MAY
PRODUCE BRIEF MVFR CONDITIONS THROUGH LATE THIS EVENING.

&&

.MARINE...INCREASED WINDS AND SEAS SLIGHTLY AS BUOY OBS AT 41009
WERE A LITTLE HIGHER THAN WHAT WAS IN THE FORECAST. SEAS UP TO 6
FEET CAN BE EXPECTED WITH SOUTH WINDS AROUND 15 TO 20 KNOTS
VEERING TO THE WEST OVER THE OUTER COASTAL WATERS. WILL CONTINUE
SMALL CRAFT TO EXERCISE CAUTION HEADLINES FOR TWO NORTHERN
OFFSHORE ZONES AND INCLUDE SOUTHERN OFFSHORE ZONE FOR THIS
EVENING.

&&

.FIRE WEATHER (PREVIOUS DISCUSSION)...WILL KEEP WATCH UP FOR MUCH
OF THE INTERIOR TUESDAY AFTERNOON. DURATIONS LOOK MARGINAL AND
WINDS NOT QUITE HIGH ENOUGH FOR INSTANTANEOUS THRESHOLDS SO WILL
DEFER TO THE MID SHIFT TO REVIEW THE 00Z RUN BEFORE DECIDING IF
UPGRADE WARRANTED. WITH DRY AIR MASS IN PLACE...INTERIOR WILL
LIKELY NEED A WATCH POSTED FOR WED AFTN AS WELL.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

WEITLICH
Hazardous weather outlook, Apr 28, 4:38 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
438 AM EDT MON APR 28 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
438 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...SCATTERED TO NUMEROUS LIGHTNING STORMS TODAY AND TONIGHT...
...SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL...

...THUNDERSTORM IMPACT...
A STRONG DISTURBANCE MOVING ACROSS THE SOUTHEAST STATES TODAY AND
TONIGHT WILL INCREASE WINDS ALOFT. DEEP SOUTHWEST FLOW WILL USHER
MOISTURE NORTHWARD INTO THE AREA AND SCATTERED LIGHTNING STORMS
WILL DEVELOP THIS AFTERNOON. STORMS INITIALLY MOST NUMEROUS ALONG
AND NORTH OF THE INTERSTATE FOUR CORRIDOR WILL MOVE EAST AND
EXPAND SOUTHWARD ACROSS THE AREA DURING THE LATE AFTERNOON. AS
STORMS ENCOUNTER A STATIONARY SEA BREEZE BOUNDARY NEAR THE EAST
COAST STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AND PERHAPS A
BRIEF TORNADO OR WATER SPOUT. FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE IN AND NEAR
THE STRONGER STORMS.

...MARINE THUNDERSTORM GUST IMPACT...
BRISK STEERING LEVEL WINDS WILL PUSH DEVELOPING STORMS EASTWARD
ACROSS THE COASTAL WATERS. ORGANIZED STORMS WILL AFFECT THE MARINE
AREA ESPECIALLY NORTH OF COCOA BEACH WITH THE HIGH LIKELIHOOD OF
MARINE GUSTS EXCEEDING 34 KNOTS...ALONG WITH LOCALLY HIGHER SEAS
AND FREQUENT CLOUD TO WATER LIGHTNING. MARINERS...ESPECIALLY
NORTH OF VERO BEACH SHOULD KEEP AN EYE TO THE WEST FOR APPROACHING
STORMS AND BE PREPARED TO SEEK HARBOR BEFORE THE STORMS THREATEN.

...WATERSPOUT IMPACT...
A NEARLY STATIONARY EAST COAST SEA BREEZE BOUNDARY FROM COCOA
BEACH TO THE TREASURE COAST WILL DIRECTIONALLY SHEAR STORM SCALE
WINDS SUFFICIENT TO PRODUCE BRIEF ROTATING CELLS. ADDITIONAL
WATERSPOUTS WILL BE POSSIBLE IN ORGANIZED EAST MOVING CELLS
CROSSING THE NEARSHORE WATERS ALONG AND NORTH OF MERRITT ISLAND.

...WIND AND SEA IMPACT...
IN ADDITION TO THE MODERATE TO HIGH THREAT OF STORMS AFFECTING THE
MARINE AREAS...STRAIGHT LINE WINDS OF 15 TO 20 KNOTS MAINLY NORTH
OF PORT CANAVERAL WILL POSE A HAZARD TO SMALL VESSELS OVER THE
OPEN WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE WATERS
FROM PORT CANAVERAL...MOSQUITO LAGOON NORTHWARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT WILL APPROACH NORTH FLORIDA TONIGHT AND PASS OVER THE
REGION ON TUESDAY. SIGNIFICANTLY DRIER AIR WILL CREATE A FIRE
WEATHER DANGER FOR MOST OF THE AREA BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:29 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia26 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.